# SDR 2005FA0000276

- Difficulty date: February 11, 2005
- Submitted: February 14, 2005
- Operation: General aviation
- Aircraft: N404BT
- Make and model: Cessna 560XL
- Aircraft serial: 5605038
- Aircraft time: 3,745 hours, 3,457 cycles
- Engine: Pwa PW545A
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Heat Shield
- Part number: 378941
- Condition: Contaminated
- Location: Wheel
- Component: Wheel, Bfgoodrich
- Component part number: 315711
- Stage of operation: TX
- How discovered: V
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

AFTER LANDING, SMOKE AND SMALL FLAME OBSERVED FROM LT MAIN GEAR WHEEL. FIRE WAS EXTINGUISHED, NO DAMAGE TO LANDING GEAR OR AIRCRAFT. LT MAIN GEAR WHEEL ASSEMBLY WAS REPLACED AS A PRECAUTION. THE LT WHEEL HAD BEEN RECENTLY CLEANED WITH A WATER BASED SOLVENT IAW THE WHEEL CMM.  SUSPECT THAT THE PARTS CLEANER USED TO CLEAN THE WHEEL MAY HAVE BEEN CONTAMINATED WITH A PETROLEUM BASED LIQUID. IAW MFG, THERE HAVE BEEN REPORTED CASES OF WHEEL FIRES DUE TO THE HEAT SHIELD ABSORBING A PETROLEUM SOLVENT.
